Good moanin' - or afternoon really
Yesterday I went to the rheumy. It was the new one, and he was really, really good. Enough that I think I will switch practices to go with him when my other one returns. I hope that doesn't make trouble.
He says that my previous med level was rather light, but that was because I was responding so well to the initial treatment, there was no reason to be aggressive. Now that this flair had happened, and I am still swollen and sore, it is time to treat the RA aggressively.
We talked about the changes in how I felt, and what I could expect in the way of recovery. He stated that the goal is not going to be absence of pain (although some lucky souls do get complete recovery like that), but that the pain is not constant and is not consuming. It needs to be manageable.
He explained that the pain meds were not to eliminate the pain - for inflammation pain it would knock you out before taking all of the pain. The goal was actually to 'curb' the pain and assist the pain tolerance level till the prednisone got a chance to work. it explains a lot, and changes what I thought the darvicat was doing. he wrote me for a lot more darvicat and said that I could take it and MO for pain regularly. He also left me on the prednisone for another 2 months, but is weaning me down from 20 mg a day to 10 mg a day. He also added Methotrexate to the list of medications, and I take my first dose tonight.
I was told that I did not eat/drink/do anything to cause the flair, nor could I have eaten/drank/done anything to prevent it. He said that my weight would not effect the RA, although the inflammation is not good for my body, and any side effects may be easier to handle in a healthy body. I should strive to eat/be healthy, and if that causes me to loose weight- so be it. He also said that I did not have to get on the cursed elliptical machine again. Until I fell a lot better I should be doing most, if not all, of my excercise in the pool. This is good news because I really enjoy the water arobics class that I am in.
The hair thinning of the mex had me worried- I used to have fine, but very full hair. Lately I have had alot falling out. All day long, sitting on my pillow in the morning, in my hand or brush when I run it through my hair. I get handfuls when I wash my hair. I can see where my hair is thinning- I don't want to loose much more.
Also, for the GI and mouth side effects I have started today some of the "healthy yougart". I plan to eat one of the yo+ yougarts every day to promote a healthy bacteria in the GI tract that will aggravate the GI mucus less. I don't knkow what to do about my mouth. I have a broken tooth, so it rubs on the inside of my lip, causing a scratch there sometimes. maybe I can convince the insurance company now that it is a health issue for me to fix it now.
If you have any ideas on what I can do too, please let me know.
When you cannot stand, on whom do you lean?